Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 12, 2012, 3:44 AM CDT for Pearl River County, Mississippi; Washington Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2012, 3:44 AM CDT (08:44 UTC)
- Expired
- Mar 12, 2012, 4:30 AM CDT
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Washington Parish, LA, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991
WUUS54 KLIX 120844
SVRLIX
LAC117-MSC109-120930-
/O.NEW.KLIX.SV.W.0026.120312T0844Z-120312T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 AM CDT MON MAR 12 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BOGALUSA...
NORTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF POPLARVILLE...
* UNTIL 430 AM CDT
* AT 340 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VARNADO TO BOGALUSA...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF BOGALUSA TO BOGALUSA...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROSSROADS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3101 8934 3076 8934 3067 8990 3067 9001
3068 9002 3100 8993 3101 8956 3102 8955
3102 8950 3099 8947 3099 8943 3102 8942
TIME...MOT...LOC 0844Z 259DEG 28KT 3094 8986 3075 8990
$$
22/TD1 follow-up statement
581
WWUS54 KLIX 120925
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
425 AM CDT MON MAR 12 2012
LAC117-120935-
/O.CAN.KLIX.SV.W.0026.000000T0000Z-120312T0930Z/
WASHINGTON LA-
425 AM CDT MON MAR 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON PARISH IS
CANCELLED...
LAT...LON 3101 8934 3076 8934 3071 8972 3100 8963
3101 8956 3102 8955 3102 8950 3099 8947
3099 8943 3102 8942
TIME...MOT...LOC 0925Z 259DEG 28KT 3100 8949 3071 8962
$$
MSC109-120930-
/O.CON.KLIX.SV.W.0026.000000T0000Z-120312T0930Z/
PEARL RIVER MS-
425 AM CDT MON MAR 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHERN PEARL RIVER COUNTY...
AT 421 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF POPLARVILLE TO 11 MILES SOUTHWEST OF
POPLARVILLE...MOVING EAST AT 30 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3101 8934 3076 8934 3071 8972 3100 8963
3101 8956 3102 8955 3102 8950 3099 8947
3099 8943 3102 8942
TIME...MOT...LOC 0925Z 259DEG 28KT 3100 8949 3071 8962
$$
22/TDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 11:41 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 11, 11:41 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1141 PM CDT SUN MAR 11 2012
.AVIATION...
AN AREA OF RAIN AND EMBEDDED CONVECTION NOW OVER THE WESTERN
SECTIONS OF THE FORECAST AREA CONTINUES TO ADVANCE STEADILY EAST
NORTHEAST. OTHER SHOWERS WERE DEVELOPING ACROSS COASTAL
MISSISSIPPI AND THE ADJACENT COASTAL WATERS. THE STRONGER
CONVECTION FARTHER WEST...TO THE WEST OF THE ATCHAFALAYA
RIVER...IS EXPECTED TO WEAKEN IN THE NEXT 1 TO 3 HOURS AS THE BEST
FORCING CONTINUES TO PULL OFF TO THE NORTHEAST AND THE WIND FIELD
AND SHEAR WEAKENS ACROSS THE AREA. IN GENERAL...IFR TO MVFR
CEILINGS WILL BE OBSERVED AT THE TERMINAL SITES OVERNIGHT DUE TO
CEILINGS AND AT TIMES RESTRICTED VISIBILITIES DUE TO THE RAIN.
CONDITIONS WILL IMPROVE AFTER DAYBREAK TO MVFR OR VFR. SOME RISK
OF CONVECTION WILL BE IN THE OFFING DURING THE DAY MONDAY. 11
&&
.PREV DISCUSSION... /ISSUED 918 PM CDT SUN MAR 11 2012/
MARINE...
MARINES FORECAST GRIDS AND PRODUCTS HAVE BEEN UPDATED TO INCLUDE A
SMALL CRAFT ADVISORY TONIGHT FOR PARTS OF THE OUTER COASTAL
WATERS. BUOY 42040 HAS BEEN CONSISTENTLY INDICATING WINDS AROUND
20 KNOTS OR SO AND SEAS AT 7 FEET. THE PRESSURE GRADIENT IS
EXPECTED TO RELAX LATER TONIGHT. 11
PREV DISCUSSION... /ISSUED 813 PM CDT SUN MAR 11 2012/
UPDATE...
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS EVENING. THE SOUNDING SHOWS
MOISTURE CONTINUING TO STREAM INTO THE AREA WITH PW VALUES
CONTINUING AROUND AN INCH AND A QUARTER. OVERALL...THERE IS NOT
MUCH IN THE WAY OF INSTABILITY IN OUR AREA WHICH SHOULD PROHIBIT
ANY SEVERE WEATHER FROM DEVELOPING. THAT SAID...A FEW STRONG
STORMS CANNOT BE RULED OUT...ESPECIALLY IN THE NORTHWEST PORTION
OF THE CWA. SOME 30 TO 35 KNOT WINDS IN THE MID LEVELS ASSOCIATED
WITH DRIER AIR AT THAT LEVEL COULD COME DOWN TO THE SURFACE IN
ANY STRONGER STORMS. THOSE WINDS AND HEAVY RAINFALL WOULD BE THE
BIGGEST CONCERNS...ASSUMING ANY STRONGER STORMS MAKE IT INTO OUR
AREA. WINDS ARE OUT OF THE SOUTHEAST AT THE SURFACE AND OUT OF THE
WEST ALOFT.
98/SO
PREV DISCUSSION... /ISSUED 348 PM CDT SUN MAR 11 2012/
SYNOPSIS...
SURFACE HIGH PRESSURE IS CENTERED OFF THE MID ATLANTIC COAST WITH
THE RIDGE AXIS EXTENDING SOUTHWESTWARD THROUGH THE FLORIDA
PENINSULA. AN UPPER LEVEL LOW IS EJECTING OUT INTO THE CENTRAL
PLAINS OVER THE OKLAHOMA PANHANDLE AND SOUTHWEST KANSAS.
DISCUSSION...
LATEST RADAR IMAGERY SHOWS A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS MOVING INTO WESTERN LOUISIANA. THESE STORMS SHOULD
CONTINUE TO MOVE ACROSS THE STATE TONIGHT. THESE STORMS ARE
EXPECTED TO WEAKEN AS THE EVENING GOES ON AS THE UPPER LEVEL
SUPPORT IS MOVING WELL TO THE NORTH...HOWEVER THERE STILL IS A
CHANCE FOR A STRONG STORM TO MAKE IT INTO THE CWA. STRONGER STORMS
ARE POSSIBLE ACROSS THE WESTERN PORTIONS OF THE CWA...WEST OF
INTERSTATE 55. THE BIGGEST CONCERN WITH ANY STORMS THIS EVENING
WILL BE GUSTY WINDS AND HEAVY RAINFALL AS STORMS COULD TRAIN OVER
THE SAME AREAS TONIGHT. THE BOUNDARY WILL SLOWLY MOVE ACROSS THE
REGION TOMORROW. SHOWERS AND THUNDERSTORMS WILL STILL BE A GOOD
BET MONDAY BUT SHOULD TAPER OFF BY MONDAY NIGHT. RAIN CHANCES
MONDAY WILL BE AROUND 50 PERCENT. TUESDAY THE BOUNDARY WILL STILL
INFLUENCE THE FORECAST AS IT COULD POSSIBLY BE THE FOCUS FOR SOME
AFTERNOON SHOWERS AND THUNDERSTORMS. WILL CARRY SLIGHT CHANCE POPS
FOR TUESDAY. THE RIDGE OVER THE EASTERN U.S WILL STRENGTHEN AND
SUPPRESS RAIN CHANCES TO ONLY DIURNAL SLIGHT CHANCE SHOWERS AND
THUNDERSTORMS FOR THE REST OF THE WEEK. TEMPERATURES THROUGH THE
WEEK WILL BE ABOVE NORMAL. USED A BLEND OF GMOS AND RAW GUIDANCE
FOR ALL ELEMENTS. 13/MH
AVIATION...
MAIN CONCERNS THROUGH THE REMAINDER OF THE AFTN IS
MVFR CIGS. CIGS WILL REMAIN AROUND 1500-2500 FT OVER MOST OF THE
TERMINALS BUT FINALLY AROUND 3-6Z THE LOW CLOUDS MAY START TO MIX
OUT WITH MOST SCT MID AND HIGH CLOUDS. THERE COULD BE A FEW SHRA
AND MAYBE A TSRA ACROSS THE NW MAINLY IMPACTING BTR AND MCB DURING
THE EVN HRS. WINDS WILL REMAIN OUT OF THE SE/SSE. /CAB/
MARINE...
HIGH PRESSURE WILL REMAIN CNTRD OVER THE SERN CONUS FOR
THE FORESEEABLE FUTURE. THIS WILL KEEP THE PERSISTENT SERLY TO
ESERLY FLOW IN PLACE THROUGH THE FIRST HALF OF THE WORK WEEK. WINDS
WILL BEGIN TO RELAX SOME AND SHOULD BACK BELOW SCS HEADLINES BY
TOMORROW MORNING. THE STRONGEST WINDS WILL BE OVER THE OPEN WATERS
EAST OF THE MS DELTA. SEAS WILL ALSO START TO SLOWLY RELAX BUT 4-6
FT SHOULD BE PERSISTENT IN THE OUTER WATERS THROUGH TOMORROW MORNING
BEFORE BACKING DOW TO 3-4 FT BY MID WEEK. /CAB/
DECISION SUPPORT...
DSS CODE...GREEN
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING CONDITIONS NEAR MARSH FIRE IN ORLEANS PARISH
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 62 79 62 80 / 70 50 20 30
BTR 64 81 64 82 / 70 40 20 30
ASD 64 78 63 78 / 70 50 20 30
MSY 65 79 65 79 / 70 50 20 30
GPT 64 75 64 76 / 60 50 30 30
PQL 62 77 62 77 / 50 50 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM.
&&Hazardous weather outlook, Mar 11, 9:18 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 918 PM CDT SUN MAR 11 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-130230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 918 PM CDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY AFTER MIDNIGHT... AS A WEAK BOUNDARY APPROACHES THE AREA. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...A FEW STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS AND GUSTY WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OUTER COASTAL WATERS BEYOND 20 NM...EAST OF THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PASCAGOULA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE MONDAY AND TUESDAY AS A WEAK BOUNDARY LINGERS OVER THE AREA. MORE ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON ON WEDNESDAY AS THE BOUNDARY DISSIPATES. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. A FLOOD WARNING IS IN EFFECT FOR THE PEARL RIVER NEAR BOGALUSA. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 12, 1:36 AM CDT, 2 hours 8 minutes before
LAZ046-049-050-056-057-120715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 136 AM CDT MON MAR 12 2012 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...ASSUMPTION PARISH...LIVINGSTON PARISH... IBERVILLE PARISH... AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF PLAQUEMINE TO 12 MILES NORTHEAST OF FRANKLIN...MOVING NORTHEAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... WHITE CASTLE...CARVILLE...PIERRE PART...GEISMER...PRAIRIEVILLE... SORRENTO...PAINCOURTVILLE...GONZALES AND DONALDSONVILLE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
Special weather statement, Mar 12, 2:20 AM CDT, 1 hour 24 minutes before
LAZ049-050-056>058-072-120800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 220 AM CDT MON MAR 12 2012 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION PARISH...LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH... AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF DENHAM SPRINGS TO 6 MILES SOUTHWEST OF NAPOLEONVILLE... MOVING NORTHEAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... SORRENTO...NAPOLEONVILLE...WHITEHALL...CONVENT...SPRINGFIELD... PONCHATOULA...LUTCHER...KILLIAN...HAMMOND AND GRAMERCY THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
Special weather statement, Mar 12, 2:41 AM CDT, 1 hour 3 minutes before
LAZ039-050-071-072-MSZ071-120830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 241 AM CDT MON MAR 12 2012 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WALTHALL COUNTY...LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON PARISH... AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF AMITE TO 10 MILES NORTHWEST OF HAMMOND...MOVING NORTHEAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... TICKFAW...INDEPENDENCE...WILMER AND MOUNT HERMAN THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22/TD
Special weather statement, Mar 12, 3:02 AM CDT, 42 minutes before
LAZ040-050-057-058-060-061-072-120845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 302 AM CDT MON MAR 12 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES PARISH...ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH... LIVINGSTON PARISH...UPPER JEFFERSON PARISH...ST. TAMMANY PARISH... SOUTHERN TANGIPAHOA PARISH... AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF HAMMOND TO LAKE MAUREPAS TO 8 MILES SOUTHWEST OF RESERVE...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... EDGARD...PONCHATOULA...LAPLACE...HAHNVILLE...NORCO...NEW SARPY... DESTREHAN...MADISONVILLE...WAGGAMAN...METAIRIE...MANDEVILLE... KENNER...NEW ORLEANS ARMSTRONG AIRPORT...HARAHAN...COVINGTON...BRIDGE CITY AND ABITA SPRINGS THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
Special weather statement, Mar 12, 3:29 AM CDT, 15 minutes before
LAZ039-MSZ071-077-120930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 329 AM CDT MON MAR 12 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WALTHALL COUNTY...PEARL RIVER COUNTY...WASHINGTON PARISH... AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF FRANKLINTON TO 10 MILES WEST OF BOGALUSA...MOVING EAST AT 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... BOGALUSA...VARNADO...ANGIE...CROSSROADS AND POPLARVILLE THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:27 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 18 min |
| Mar 11, 9:11 PM CDT | Small Craft Advisory | LIX | 10 hr | |
| Mar 12, 2:29 AM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 12, 3:20 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 25 min |
| Mar 12, 3:24 AM CDT | Special Marine Warning | LIX | 51 min | |
| Mar 12, 3:38 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston | 52 min |
| Mar 12, 5:07 AM CDT | Special Marine Warning | LIX | 53 min | |
| Mar 12, 6:02 AM CDT | Special Marine Warning | LIX | 58 min | |
| Mar 12, 7:03 AM CDT | Special Marine Warning | LIX | 57 min | |
| Mar 12, 8:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| Mar 12, 9:11 AM CDT | Special Marine Warning | LIX | 94 min | |
| Mar 12, 11:16 AM CDT | River Flood Warning | LIX | St. Mary | 37 days |
| Mar 12, 11:43 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 62 min |
| Mar 12, 12:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 12, 12:16 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 59 min |
| Mar 12, 1:29 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 2 hr |
| Mar 12, 2:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint James, Saint John the Baptist | 45 min |
| Mar 12, 2:14 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 61 min |
| Mar 12, 2:54 PM CDT | Areal Flood Advisory | LIX | Saint Charles, Saint John the Baptist | 111 min |
| Mar 12, 3:49 PM CDT | Tornado Warning | LIX | Saint Charles | 26 min |
| Mar 12, 4:13 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 32 min |
| Mar 12, 6:17 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.